The Side Effects Of Mefenamic Acid To Treat Cavities?
Hello .. r nI am a 20 year old woman. I have toothache due to cavities, and the pharmacist suggested taking Pondex Forte (mafenamic acid 500 mg) .. r nI take it after eating. But about 4 hours later, my stomach ached terribly. It hurts the most in the middle of the stomach. R nIs this a side effect of the medicine? R nFor your information, I have ulcer disease, and also about 7 hours earlier (before taking pondex forte), I took the drug ranitidine HCl 150 mg . r nPlease info, thank you.
Hello Daera, Thank you for the question.
Mefenamic acid is a non-steroidal anti-inflammatory / anti-inflammatory drug (NSAID) that does have side effects on the stomach. To reduce these side effects, it is recommended to take this drug after eating, immediately after eating or 1 hour after eating. If you take this medicine 4 hours after eating, side effects can still appear because after 4 hours, the food has been digested in the stomach and the stomach begins to empty again. Most likely the pain you are experiencing is heartburn due to a side effect of this drug. However, there are also several other causes of heartburn, such as stomach ulcers / intestinal ulcers, acid reflux disease, pancreatitis, irritable bowel syndrome, and others. Try to take the drug immediately after eating or 1 hour after eating. If indeed you are still experiencing these side effects, please take paracetamol instead.
The most appropriate thing you should do next is to have your teeth checked by a dentist. The dentist will need to examine your cavities and determine the next treatment. If you only treat toothaches that are caused by this condition, the toothache will return when the effects of the pain relievers wear off.
Please keep your teeth clean by brushing your teeth twice a day and using an antiseptic mouthwash. Limit consumption of sugary foods and drinks.
Hope this information is helpful.